MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC

COOK IRELAND LTD ZILVER 635 VASCULAR SELF-EXPANDING STENT; NIO STENT, ILIAC
Model Number G43848
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510 (k): p050017 s002 and s003.Device evaluation: the ziv6-35-80-6-80 device of lot number c1743202 involved in this complaint was returned for evaluation, without the original packaging.With the information provided, a physical examination and document-based investigation was conducted.Lab evaluation: the device related to this occurrence underwent a laboratory evaluation on the 2nd april 2021.On evaluation of the device damage/crinkling was found from distal end of white connector cap to approx.9.5cm along outer sheath.Damage was also found 40.0cm from distal end of connector cap to approx.45.0cm along outer sheath.The wire guide from the procedure was also returned in the delivery system.The wire guide could not be removed during the lab.The device was not flushed in the lab as the wire guide could not be removed from the delivery system.The stent was not returned.Document review: prior to distribution ziv6-35-80-6-80 devices are subjected to a visual inspection and functional checks to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cook (b)(4).A review of the manufacturing records for ziv6-35-80-6-80 of lot number c1743202 did not reveal any discrepancies that could have contributed to this complaint issue.The review of relevant manufacturing records confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c1743202.It should be noted that the instructions for use, ifu0043-9, state that the zilver vascular stent is intended for use as an adjunct to percutaneous transluminal angioplasty (pta) in the treatment of symptomatic vascular disease of the iliac arteries.There is evidence to suggest the user did not follow the ifu.Root cause review: a definitive root cause of off- label use was identified from the available information.The user used this device for the treatment of a lesion on the sfa.This is considered off label use.Summary: complaint is confirmed as the failure was verified in the laboratory.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require additional procedures as a result of this event.Complaints of this nature will continue to be monitored for potential emerging trends.
 
Event or Problem Description
As reported to customer via phone conversation "defective" per complaint information received on 06apr2021: fortunately the stent was not inside the patients body.We were advancing the stent over a rosen wire, which was functioning well, we had advanced several things over it without any problems.I dont recall any dried blood on it, i usually try to wipe the wire down after taking a device off it.We started advancing the stent over the wire when it seemed like it was getting more difficult to push the stent over the wire.It soon would not advance or withdraw.While trying to pull the device off the wire, the wire began to unravel.To answer the applicable questions.We accessed the right groin to cross a left sfa/popliteal lesion.The anatomy was not tortuous and was fairly straight forward.The stent delivery catheter was flushed and we did not do anything unusual with it as we were trying to advance it.After removing the wire we had to re-cross the lesion and place another rosen wire across the lesion, we took another zilver stent, which worked perfectly.The stent was a 6 x 80 zilver stent.I dont have any photos of the stent or device.Off label use: ziv6-35-80-6-80 device was used for a lesion on the sfa.As per the ifu the device is intended for use in the iliac arteries.Did any unintended section of the device remain inside the patients body? please describe the object and how it was retrieved: did the patient experience a delay or require any additional procedure due to this occurrence? please specify delay or any additional procedure(s) and provide details: has the complainant reported any adverse effects on the patient due to this occurrence? has the complainant reported that the product caused or contributed to the adverse effects? please specify adverse effects and provide details.

Brand Name
ZILVER 635 VASCULAR SELF-EXPANDING STENT
Common Device Name
NIO STENT, ILIAC
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
MDR Report Key12475208
Report Number3001845648-2021-00671
Device Sequence Number3655653
Product Code NIO
UDI-Device Identifier10827002438481
UDI-Public(01)10827002438481(17)230716(10)C1743202
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/16/2023
Device Model NumberG43848
Device Catalogue NumberZIV6-35-80-6-80
Device Lot NumberC1743202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/16/2021
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/04/2021
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/09/2021
Initial Report FDA Received Date09/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1